Alert archive / Louisiana / Small Craft Advisories in 2015
Small Craft Advisory 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 11, 2015, 9:47 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 9:47 PM CDT (02:47 UTC)
- Expired
- May 12, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
007 WHUS74 KLCH 120247 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 947 PM CDT MON MAY 11 2015 ...SMALL CRAFT ADVISORY FROM INTRACOASTAL CITY TO HIGH ISLAND OUT 60 NAUTICAL MILES.... .STRONG EAST SOUTHEASTERLY WINDS WILL CONTINUE OVERNIGHT AS A SURFACE TROUGH OF LOW PRESSURE OFF THE TEXAS COAST KEEPS A TIGHTENED PRESSURE GRADIENT. WINDS ARE EXPECTED TO DIMINISH BY DAYBREAK AS A WEAK FRONT MOVES INTO THE REGION AND BECOMES STALLED ALONG COAST. GMZ430-432-450-452-470-472-120900- /O.NEW.KLCH.SC.Y.0021.150512T0247Z-150512T0900Z/ SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 947 PM CDT MON MAY 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT TUESDAY. * WINDS...EAST TO SOUTHEAST 20 TO 25 KNOTS * WAVES/SEAS...3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
715 WHUS74 KLCH 120918 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 AM CDT TUE MAY 12 2015 ...WINDS HAVE DIMINISHED WITH THE DISSIPATING THUNDERSTORM COMPLEX... .THE THUNDERSTORM COMPLEX RESPONSIBLE FOR THE GUSTY WINDS OVER THE COASTAL WATERS HAS DISSIPATED. WINDS HAVE DIMINISHED. GMZ430-432-450-452-470-472-121030- /O.EXP.KLCH.SC.Y.0021.000000T0000Z-150512T0900Z/ SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 418 AM CDT TUE MAY 12 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS RAPIDLY DIMINISHED. $$ SWEENEY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 11, 8:50 PM CDT, 57 minutes earlier.
Area forecast discussion, May 11, 8:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
850 PM CDT MON MAY 11 2015
.DISCUSSION...
FORECAST OVERHAUL THIS EVENING THANKS TO OUR PERSISTENT CLUSTER
OF THUNDERSTORMS OFF THE TX/LA COAST...FEEDING ON THE EASTERN
CONVERGENT SIDE OF A COASTAL SFC TROF OFF THE TX COAST.
THUS...SHIFTED HIGHEST POPS OFFSHORE THIS EVENING FOR CURRENT
TREND...DIMINISHED THEM INLAND. ALSO HAD TO ADJUST HOURLY
TEMP/DEWPTS TO NEAR 70 THIS EVENING...NOT EXPECTING MUCH CHANGE
OVERNIGHT...STAYING IN THE UPPER 60S/LOWER 70S THRU DAYBREAK.
GUIDANCE STILL INSISTING ON ADDITIONAL DEVELOPMENT INLAND ACROSS
INLAND SE TX/C LA AS THE FRONT CONTINUES TO SAG FURTHER SOUTH. AT
THIS RATE...LOOKS LIKE THE POPS MAY RAMP UP TOWARDS 09-12Z TIME
FRAME...AND MADE ADJUSTMENTS FOR THIS AS WELL.
DML
&&
.MARINE...
WITH THE PERSISTENCE CLUSTER OF TSRA ACROSS THE COASTAL WATERS
AND COASTAL TROF RAMPING UP ESE WINDS ~18-20KT THIS EVENING...HAVE
PLACED SCEC FOR ALL ZONES THRU 4 AM. BY THIS TIME...GRADIENT
EXPECTED TO RELAX AS FRONT SAGS FURTHER S TOWARDS THE COASTAL
WATERS BY DAYBREAK.
DML
&&
.PREV DISCUSSION... /ISSUED 653 PM CDT MON MAY 11 2015/
DISCUSSION...
FOR THE 00Z TAF PACKAGE.
AVIATION...
CONSIDERABLE CONVECTION OCCURRING OVER THE NW GULF WATERS ALONG
AND BEHIND AN EXTENSIVE OUTFLOW BOUNDARY THAT PUSHED THROUGH THE
AREA EARLIER TODAY. LGT TO MDT STRATIFORM TYPE RAIN CONTINUES TO
OCCASIONALLY STREAK ACROSS THE ACADIANA TERMINALS. ALL SITES
CURRENTLY VFR WITH MAINLY MID/HIGH LEVEL CLOUD COVER. CURRENT
MODEL DATA APPEARS TO BE GROSSLY UNDERDOING THE CONVECTION TO OUR
SOUTH...AND THUS HAVE LITTLE CONFIDENCE IN SOLUTIONS WHICH DEVELOP
ADDITIONAL ACTIVITY FARTHER NORTH EITHER LATE THIS EVENING OR
DURING THE OVERNIGHT HOURS. REGIONAL RADAR DOES APPEAR TO SHOW A
BIT OF A NWD PUSH TO CONVECTION NEAR THE MIDDLE TX COAST...SO
TRENDS WILL CONTINUE TO BE MONITORED. FOR NOW WILL CARRY
PREVAILING VFR...WITH SCATTERED LOW CLOUDS WORKING BACK IN DURING
THE OVERNIGHT/MORNING HRS.
13
PREV DISCUSSION... /ISSUED 413 PM CDT MON MAY 11 2015/
SYNOPSIS...
ACTIVE SUBTROP JET CONTINUES TO BRING MOISTURE OVER THE
REGION. A SERIES OF IMPULSES EMBEDDED IN THE SWLY FLOW ALOFT HAVE
AIDED IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...WITH
ADDITIONAL SUPPORT FM AN OUTFLOW BOUNDARY CROSSING THE CWA TODAY.
LATEST RADAR MOSAIC SHOWS A BAND OF CONVECTION CONTINUES TO
PROPAGATE SOUTH AND EAST ACRS THE LOWER MS VALLEY AND OVER OUR
COASTAL WATERS ZONES...WITH ADDITIONAL ACTIVITY FURTHER WEST ACRS
SE AND SRN TX. THERE WAS A SHORT PERIOD THIS MORNING PRIOR TO THE
ARRIVAL OF THE CONVECTION WHEN TEMPERATURES ACRS THE SRN ZONES
CLIMBED INTO THE LOWER 80S...BUT THESE QUICKLY FELL WITH THE
PASSAGE OF THE OUTFLOW BOUNDARY AND TEMPERATURES HAVE BEEN HELD IN
CHECK FOR MUCH OF THE DAY...RANGING FROM THE MIDDLE 60S ACRS
ACADIANA TO THE LOWER TO MIDDLE 70S ACRS SE TX AS OF 3 PM.
DISCUSSION...
A COLD FRONT...CURRENTLY EXTENDING FM NEAR KTXK TO KATT...WILL
MOVE INTO THE AREA OVERNIGHT WHILE ALOFT ANOTHER IMPULSE UPSTREAM
OVER NRN MEXICO WILL CROSS TX. EXPECT A BRIEF BREAK IN CONVECTION
DURING THE EVENING...WITH SHOWER AND TSTM CHCS INCREASING FM THE
WEST AGAIN OVERNIGHT. CONVECTION WILL INCREASE ACRS THE AREA
DURING THE DAY TUESDAY...WITH THE SFC FRONT SERVING AS A FOCUS.
SOME STORMS COULD BE STRONG OR MARGINALLY SVR...GIVEN THAT
SUFFICIENT DESTABILIZATION CAN OCCUR WITH DAYTIME HEATING...WITH
ISLTD STRONG DAMAGING WINDS OR MARGINALLY SVR HAIL THE MAIN
THREATS. ALSO...WITH ABUNDANT MOISTURE OVER THE REGION...ABV
NORMAL PRECIP WATER VALUES BETWEEN 1.5 AND 1.8 INCHES...STORMS
WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED
FLOODING COULD BE AN ISSUE. HIGH TEMPERATURES ON TUESDAY ARE
EXPECTED TO REACH THE LOWER 80S...BUT THIS WILL ALSO BE DEPENDENT
ON WHETHER THERE WILL BE ENOUGH BREAKS IN THE CLOUDS TO ALLOW
WARMING DURING THE DAY.
THROUGH THE REMAINDER OF THE WEEK...THE PATTERN ALOFT WILL CHANGE
LITTLE WITH SWLY FLOW PERSISTING BETWEEN A MEAN TROF OVER THE WRN
CONUS AND A RIDGE OVER THE ERN CONUS. A SERIES OF SHORTWAVE TROFS
WILL EJECT NE OVER THE CNTL PLAINS...AND INTERACT WITH THE MOIST
AND UNSTABLE AIRMASS OVER THE REGION LEADING TO AT LEAST A DAILY
CHC FOR SHOWERS OR TSTMS. AT THE SFC...HIGH PRES WILL MIGRATE
TOWARD THE EAST COAST...WITH SELY FLOW RESUMING BY WEDNESDAY.
WARM AND MUGGY CONDITIONS ARE EXPECTED TO PERSIST...WITH
TEMPERATURES RUNNING NEAR CLIMATOLOGICAL NORMS.
24
MARINE...
WINDS WILL BECOME ELY TONIGHT INTO TUESDAY AS A WEAK FRONT MOVES
INTO THE REGION AND BECOMES STALLED ALONG SE TX AND SW LA COAST.
ONSHORE FLOW WILL RESUME BY WEDNESDAY MORNING AS HIGH PRES
MIGRATES TOWARD THE EAST AND THE FRONT SLOWLY LIFTS BACK TO THE
NORTH OVER THE REGION. A LT TO MDT ONSHORE FLOW WILL THEN PERSIST
THROUGH NEXT WEEKEND.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 80 66 83 / 50 50 30 30
LCH 70 83 70 82 / 40 60 30 30
LFT 70 84 70 84 / 50 50 30 30
BPT 70 82 71 82 / 40 60 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 4 AM CDT TUESDAY FOR GMZ430-
432-435-450-452-455-470-472-475.
&&
PUBLIC...04Hazardous weather outlook, May 11, 4:14 AM CDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 414 AM CDT MON MAY 11 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-120915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 414 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TODAY AND TONIGHT. THE BEST COVERAGE WILL LIKELY BE OVER EAST TEXAS AND CENTRAL LOUISIANA. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. LARGE HAIL AND WIND DAMAGE WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL WITH ISOLATED AMOUNTS IN EXCESS OF 2 INCHES MAINLY OVER EAST TEXAS AND CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH AREA ON TUESDAY AND WEDNESDAY. A COOL FRONT WILL MOVE THE NEAR THE GULF COAST AND WILL LIKELY STALL OVER THE REGION. THIS BRING NUMEROUS SHOWERS AND THUNDERSTORMS FOR TUESDAY. WHILE A SEVERE STORM IS POSSIBLE...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS. WITH BOUNDARY STALLED OVER THE AREA FOR NEARLY THE REMAINDER OF THIS WEEK...SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY. THE ACTIVITY IS FORECASTED TO BECOME MORE ISOLATED BY THE WEEKEND. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN HAZARDS. THE THREAT FOR FLOODING WILL LIKELY INCREASE GIVEN THE PROLONGED PERIOD FOR FORECASTED SHOWER AND THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGHOUT THE WEEK...ESPECIALLY FOR TODAY THROUGH TUESDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:00 PM CDT | Coastal Flood Advisory | LCH | Cameron | 6 hr |
| May 12, 3:40 PM CDT | Special Weather Statement | LCH | Vermilion | 50 min |
| May 12, 6:05 PM CDT | Areal Flood Advisory | LCH | Jefferson | 55 min |
| May 12, 6:25 PM CDT | Flash Flood Warning | LCH | Jefferson | 2 hr |
Nearby
Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.